MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 6 8MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 6 8MM; TEMPLATE
Model Number 00584102608
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a surgery, when surgeon was trying the articular surface provisional sz 6 8mm this broke in half inside the patient.The procedure was completed, without delay, using the same device.Patient was not harmed.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 6 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key11845670
Report Number1020279-2021-04397
Device Sequence Number19817817
Product Code HWT
UDI-Device Identifier00885556619629
UDI-Public00885556619629
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00584102608
Device Catalogue Number00584102608
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date08/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;